Alert archive / Utah / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 3, 2007, 3:45 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 4, 2007, 12:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KSLC 032145 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT FRI AUG 3 2007 UTZ013-020-021-517-518-040545- /O.NEW.KSLC.FF.A.0004.070803T2145Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 345 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST UTAH THROUGH THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. THE COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO DIMINISH AFTER MIDNIGHT. * THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AS THEY MOVE SLOWLY TO THE EAST AND NORTHEAST. THE POTENTIAL EXISTS FOR EXCESSIVE RUNOFF AND FLASH FLOODING THROUGH THE EVENING HOURS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST UTAH. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING INCLUDE SLOT CANYONS...SLICKROCK AREAS...AND NORMALLY DRY WASHES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WGUS65 KSLC 040555 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1155 PM MDT FRI AUG 3 2007 UTZ013-020-021-517-518-040700- /O.EXP.KSLC.FF.A.0004.000000T0000Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 1155 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH WILL EXPIRE AT MIDNIGHT MDT TONIGHT. ONLY ISOLATED RAINFALL IS STILL EXPECTED ACROSS SOUTHERN UTAH FOR THE REMAINDER OF THE NIGHT AND THE THREAT OF ANY ADDITIONAL FLASH FLOODING HAS ENDED. VERY HEAVY RAINS FELL IN PORTIONS OF SOUTHERN UTAH LATE THIS AFTERNOON AND THIS EVENING...LIKELY PRODUCING FLASH FLOODING IN REMOTE AREAS. THE MOST LIKELY LOCATION WOULD HAVE BEEN THE ESCALANTE RIVER DRAINAGE WHERE VERY HEAVY RAINS FELL IN UPPER PORTIONS OF THE BASIN AND IN SOME OF THE SIDE CANYONS. ALTHOUGH NO NEW FLASH FLOODING IS EXPECTED...ELEVATED FLOWS ARE STILL LIKELY IN THE LOWER PORTIONS OF THE ESCALANTE DRAINAGE FOR THE REST OF THE NIGHT. ANYONE VENTURING NEAR THE ESCALANTE RIVER TONIGHT...SHOULD TAKE EXTRA PRECAUTIONS TO ENSURE THEIR SAFETY AND AVOID THE STREAM CHANNEL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 10:25 AM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 10:25 AM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1025 AM MDT FRI AUG 3 2007 .SYNOPSIS...DEEP MOISTURE ACROSS THE REGION WILL BEGIN TO DRY OUT FROM THE WEST TODAY AS AN UPPER LEVEL TROUGH CROSSES NORTHERN UTAH. DRIER SOUTHWEST FLOW WILL PERSIST OVER THE WEEKEND WITH WEAK DISTURBANCES PASSING ACROSS NORTHWEST UTAH EACH DAY. ENOUGH MOISTURE WILL REMAIN FOR SCATTERED THUNDERSTORMS. && .DISCUSSION...DEEP MOISTURE REMAINS IN PLACE ACROSS THE STATE THIS MORNING WITH PRECIPITABLE WATER VALUES GENERALLY IN THE 1 TO 1.5 INCH RANGE. HOWEVER...AS TROUGH AXIS MOVES THROUGH NORTHERN UTAH THIS MORNING SHOULD SEE SOME DECREASE IN THE PRECIPITABLE WATER VALUES ACROSS THE NORTHWEST PORTION OF THE STATE THROUGH THE AFTERNOON. WINDS APPEAR TO BE SHIFTING IN THE KMTX VWP THIS MORNING SHOWING THE WAVE MOVING THROUGH THE AREA. AS THE WEAK TROUGH AXIS SHIFTS TO THE EAST TODAY CONVECTION WILL DEVELOP ONCE AGAIN. ANTICIPATE THE CONVECTION COVERAGE WILL BE GREATEST ACROSS CENTRAL AND EASTERN UTAH THIS AFTERNOON AND EVENING. CONVECTION WILL BE MORE ISOLATED IN NATURE ACROSS THE VALLEYS OF WEST CENTRAL AND NORTHWEST UTAH IN THE SUBSIDENT REGION BEHIND THE WEAK WAVE MOVING THROUGH THE STATE. IN ADDITION...THERE APPEARS A STRONG SURGE OF MOISTURE LIFTING NORTH THROUGH AZ THIS MORNING. THIS WILL IMPACT THE SOUTHEAST PORTION OF THE STATE THIS AFTERNOON. THERE IS ONCE AGAIN THE THREAT FOR HEAVY RAIN AND FLASH FLOODING THIS AFTERNOON WITH LIGHT FLOW AND DEEP MOISTURE IN PLACE AND A WEAK WAVE MOVING THROUGH THE STATE. MINOR UPDATE TO ZONES THIS MORNING TO FRESHEN UP WORDING. && .FIRE...NO SIGNIFICANT FIRE WEATHER CONCERNS ARE EXPECTED THROUGH SATURDAY. THE AIRMASS OVER THE DISTRICT WILL SEE SOME DRYING LATER TODAY...WHICH WILL ACT TO DECREASE AFTERNOON CONVECTION SOME OVER THE NEXT FEW DAYS. THE FLOW ALOFT SHOULD PICK UP SUNDAY AHEAD OF A PACIFIC TROUGH...AND THIS MAY PRODUCE ISOLATED RED FLAG CONDITIONS OVER WESTERN UTAH WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE MARGINALLY SEVERE. && .AVIATION...TYPICAL WIND SHIFT TO LAKE BREEZE EXPECTED AT SLC TERMINAL TODAY. THERE IS A 10 PERCENT CHANCE THAT OUTFLOW FROM ISOLATED CONVECTION IN THE AREA WILL IMPACT THE SLC TERMINAL THIS AFTERNOON OR EVENING RESULTING IN GUSTY ERRATIC WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC AND AVIATION....GRAHAM FIRE WEATHER...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 4:38 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT FRI AUG 3 2007 UTZ001>009-014-015-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST WYOMING- 438 AM MDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING AND INCREASE IN COVERAGE BY LATE MORNING. ACTIVITY IN THE VALLEYS WILL DECREASE FROM WEST TO EAST IN THE AFTERNOON BUT BECOME NUMEROUS IN THE NORTHEAST UTAH AND SOUTHWEST WYOMING. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY IN NORTHWEST UTAH AND THE NORTHEAST MOUNTAINS. ISOLATED THUNDERSTORMS MONDAY THROUGH THURSDAY. SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL UTAH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>013-016-019>021-517-518-041200- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 438 AM MDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN UTAH...AND MOST OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING AND BECOME NUMEROUS FROM LATE MORNING THROUGH THE AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND POSSIBLE HAIL INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAINLY ACROSS SOUTH CENTRAL AND EASTERN UTAH FOR SATURDAY AND SUNDAY. THUNDERSTORMS MAY CONTAIN HEAVY RAIN... ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SCATTERED THUNDERSTORMS FOR MOST AREAS MONDAY THROUGH THURSDAY. SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHWEST UTAH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 3, 2:01 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
201 PM MDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD 2 S BLUFFDALE 40.45N 111.96W
08/03/2007 SALT LAKE UT BROADCAST MEDIA
RAINFALL AMOUNTS OF 1.10 INCHES OF RAIN IN 30 MINUTES IN
THE SOUTHERN END OF THE SALT LAKE VALLEY. BASEMENT
FLOODING FROM HOMES IN THE AREA.
&&
BMCINERNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:24 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 51 min |
| Aug 3, 1:46 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Aug 3, 4:33 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Aug 3, 5:09 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Aug 3, 5:42 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
Nearby
Flash Flood Watches in Utah, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.